Skip to main content

David Drasin



B.S.                                                      Temple University                                            1962

Ph.D.                                                    Cornell University                                            1966


Assistant Professor                              Purdue University                                            1966-69

Associate Professor                             Purdue University                                            1969-74

Professor                                              Purdue University                                            1974-

Program Director (Analysis)                National Science Foundation                            2002-04


Associate Editor, American Mathematical Monthly                                                     1968-71

Reviewer, Math Reviews, Zentralblatt

Associate Editor, Serdica (Bulgarian Journal)                                                              1995-2004       

Associate Editor, Annals of the Finnish Academy

(Annales Academiae Scientiarum Fennicae)                                                                1996-

Associate Editor, Computational Methods in Function Theory                                    2001-

Guest Professor, University of Kiel                                                                             May 2005

Guest Professor, University of Helsinki                                                                      2005-06


Potential theory

Meromorphic functions

Quasiconformal and quasiregular mappings


Birthdate:           November 3, 1940

Birthplace:         Philadelphia, PA

Marital Status: Married (Jennie)

Children:           3 (Daniel, 8 August 1970;

                         Benjamin, 31 December 1971;

                         Joseph, 14 July 1976).


  1.        Cusp forms and Poincare series.   Amer. J. Math., 90 (1968) 356-365.

  2.        (with C. J. Earle)   On the boundedness of automorphic forms.   Proc. Amer. Math. Soc.   (October 1968), 1039-1042.

  3.        Tauberian theorems and slowly varying functions.   Trans. Amer. Math. Soc. 133 (1968), 333-356.

  4.        (with D. F. Shea)   Complements to some theorems of Bowen and Macintyre on the radial growth of entire functions with negative zeros.   Mathematical Essays Dedicated to A. J. Macintyre, University of Ohio Press, Athens, Ohio,   101-121.

  5.        Normal families and the Nevanlinna theory.   Acta Mathematica 122 (1969), 231-263.

  6.        (with D. F. Shea)   Asymptotic properties of entire functions extremal for the cos p r theorem.   Bull. Amer. Math. Soc. (January 1969), 119-122.

  7.        (with D. F. Shea)   On the Valiron Deficiencies of integral functions.   Bull.   London Math. Soc. (July 1969), 174-178.

  8.        An application of Tauberian methods to a problem in series.   Amer. Math. Monthly, 77 (1970), 152-155.

  9.        (with A. W. Weitsman)   The growth of the Nevanlinna characteristic and the logarithmic potential.   Indiana University Mathematics Journal 20 (1971), 699-715.

10.        On asymptotic curves of functions extremal for Denjoy's conjecture.   Proc. London Math. Soc. (3) 26 (1973), 142-166.

11.        (with D. F. Shea)   Polya peaks and the oscillation of a positive function.   Proc. Amer. Math. Soc. 34 (1972), 401-411.

12.        (with D. F. Shea)   Convolution inequalities, regular variation and exceptional sets, Journal d'Anal. Math. 1976.

13.        (with A. Weitsman)   Meromorphic functions with large sums of deficiencies.   Advances in Mathematics   15 (1975), 93-126.

14.        (with A. Weitsman)   On the Julia directions and Borel directions of entire functions.   Proc. London Math. Soc.,   32 (1976), 199-212.

15.        Value distribution of entire functions in regions of small growth.   Arkiv for Math.   12 (1974), 281-296.

16.        A flexible proximate order.   Bull. London Math. Soc. 6 (1974), 129-135.


17.        The inverse problem of the Nevanlinna theory.   Acta Mathematica, 138 (1977), 83-151.   Announcements in Bull. Amer. Math. Soc. (1974); Proc. Conf. on Complex Analysis, Canterbury (1973).

18.        Introduction to potential theory and meromorphic functions.   International Centre for Theoretical Physics, Trieste, (1975).

19.        A note on functions of deficiency sum two.   Annales Acad. Sci. Fennacae Sera AI Vol 2 (1976), 59-66.

20.        Two examples.   Institut Mittag-Leffler,   Report #8, 1977.

21.        An application of quasi-conformal methods to a problem in value-distribution theory.   Springer Lecture Notes Vol. 747.

22.        On equality in convoluton inequalities. Journal Math. Anal. and Applications 78 (1980), 144-160.

23.        Quasiconformal modifications of functions having deficiency sum two.   Annals of Mathematics, 114 (1981), 493-518.

24.        (with A. Weitsman, Yang Lo, Zhang Guanghou)   Deficient values of entire functions and their derivatives.   Proc. AMS 82 (1981), 607-612.

25.        Some problems related to MacLane's class.   Journal of London Math. Soc. 2 (1981), 280-286.  

26.        Proof of a conjecture of F. Nevanlinna concerning functions which have deficiency sum two.   Acta Math. 158 (1987), 1-94.

27.        (with W. K. Hayman)   Value distribution of functions meromorphic in an angle.   Proc. London Math. Soc. (3), 48 (1984), 319-340.

28.        (with E. Seneta)   A generalization of slowly-varying functions.   Proc. A.M.S. 96 (1986), 470-472.

29.        Some mathematical achievements of W. H. J. Fuchs.   Complex Variables, 12 (1989), ix-xviii.

30.        On the Teichmüller-Wittich-Belinskii theorem.   Resultate der Mathematik 10 (1986), 54-66.

31.        Some recent advances in value-distribution theory.   Lecture Notes in Math, No. 1277, (1987), 1-14.


32.        (with A. W. Weitsman)   Bounds on the sum of deficiencies of meromorphic functions of finite order.   Complex Variables 13 (1989), 111-131.

33.        Asymptotic periods of entire and meromorphic functions, in International Symposium in Memory of Hua Loo Keng.   Science Press-Springer, 1991, 89-106.

34.        The impact of Lars Ahlfors's work in value-distribution theory.   Annals of the Finnish Academy 13 (1988), 329-353.

35.        On Ahlfors's Theory of Covering Surfaces, Proceedings Symposium on Value Distribution in Several Complex Variables.   Notre Dame press, 1992, 54-68.

36.        (with Chong Ji Dai and Bao Qin Li)   On the growth of entire and meromorphic functions of infinite order.   Journal   d' Analyse, 55 (1990), 217-228.

37.        The minimum modulus of subharmonic functions of order one and a method of Fryntov.   Jour. London Math. Soc.(2) 54 (1996), 239-250.

38.        On a method of Holopainen and Rickman.   Israel J. of Math., 101 (1997), 78-84.

39.        Meromorphic Functions: progress and problems.   Proceedings of 1994 ICM (Zurich), Birkhäuser Verlag, 828-835.

40.        (with J. K. Langley)   On deficiencies and fixpoints of composite meromorphic functions. Complex Variables 34 (1997), 63-82.

41.        On Nevanlinna's inverse problem, Complex Variables, Feb.1999.

42.        (with V.A. Azarin and P. Poggi-Corradini)   On a generalization of trigonometrically convex functions, Journal d'Analyse 88 (2005).   An abstract appears in the Proceedings of the Levin Memorial Conference (AMS, 2002), pp. 21-30.

43.        (with S. Sastry) On periodic quasiregular mappings of finite order , Revista Matemática Ibericamericana 19 (2003), pp. 755-766.

44.        (with J. M. Wu)   The sharpness of a criterion of MacLane for the class A , Jour. London Math Soc. (2) 67 (2003), pp. 433-447.

45.        Approximation of subharmonic functions with applications, Proceedings of Seminaire de Mathematiques Superièure, pp. 163-189, Montreal (Kluwer 2001).

46.        (with A. A. Goldberg and P. Poggi-Corradini)   Quasiconformal mappings in Value-Distribution Theory, 54 pages, in v. 2 Handbook of Complex Analysis, Geometric Function Theory, R. Kuehnau, editor.



47.        A function in class S or irregular growth and a problem of A. Epstein, presented at Rickman-Vaisala conference, submitted to Conformal Geometry and Dynamics.

48.        Lectures on the type problem (Seville 2004), pp. 27-36 of the Proceedings of the First Advanced Course in Operator Theory and Complex Analysis, Seville, 2006.

49.        (with J. K. Langley)   Bank-Laine functions and quasi-conformal mappings, (Baker memorial issue), Cambridge University Press, to appear.

50.        (with W. Bergweiler and J. K. Langley)   Baker domains and Newton's methods, Annales de l'institut Fourier, to appear.

51.        (with Y. Okuyama)   Equidistribution and Nevalinna theory, LMS, submitted.

52.        Asymptotic formulas and zero-distribution of certain entire functions, Proceedings, Antequera, 2006.

53.        (with A. Canton and A. Granados)   On small meromorphic functions with prescribed asymptotic values, completed manuscript with final review, to be submitted.

54.        (with Y. Okuyama)   Singularities of Schröder maps and unhyperbolicities of rational functions (complete manuscript).


  1.        Review of Griffiths' Entire holomorphic mappings in one and several complex variables (Ann. Math. Studies) for Bulletin Amer. Math. Soc.

  2.        Review of books by C-T Chuang and J Schiff on Normal Families Bull. Amer. Math. Soc .

  3.        Column 'Carta desde el corazón de los EE UU', Bulletin of the Royal Spanish Mathematcal Spanish Society (1998-2001).

•  Invited obituary/review of life of W. H. J. Fuchs, AMS Notices .

5.        Review of O. Nevanlinna, "Nevanlinna Theory and Linear Algebra", Bull. Amer. Math. Soc., June 2005.


LECTURE NOTES   (based on Harold Widom lectures; with A. J. Tromba).

  1.        Introduction to measure and integration (Van Nostrand, 1969).

  2.        Integral equations (Van Nostrand, 1969).


•  NSF Panelist, 2002, 2005, 2006.

•  Washington University Colloquium, 3/31/05.

•  Northern Illinois University Colloquium, 4/29/05.

•  University of Helsinki 9, 11/05; 1/06.

•  Steklov Institute, St. Petersburg, 10/05.

•  Rickman-Vaisala quasifest, invited main lecturer, 12/05.

•  University of Seville, 1/06.

•  University of Malaga, 1/06.

•  Function theory workshop, Antequera, Spain, 2/06.


            Proceedings of the Conference to celebrate the proof of the Bieberbach conjecture (with A. Baernstein, P. Duren, A. Marden), American Math. Society, 1986.

            Holomorphic Functions and Moduli I and II (with F. W. Gehring, I. Kra and A. Marden), Springer, 2 volumes, 1988.

            Lectures on Entire Functions by B. Ja Levin (Editor, AMS, 1996)

            Co-Editor, Special issue of 'Complex Variables' issue in honor of A.A. Goldberg

            Editor of revised translation of Gantmakher-Krein "Oscillation Matrices and Kernels and ..." (AMS)


            Managed Purdue VIGRE program (2000-2002)

           Organized four international research conferences (1978-1985)

           Directed undergraduate summer research, 2001, 2002

           Winner (with D. Budny), 1992 University-wide award "Helping Students Learn"


Larry J. Kotman           1977

Swati Sastry                 1992

Zhuan Ye                     1992

Department of Mathematics, Purdue University, 150 N. University Street, West Lafayette, IN 47907-2067

Phone: (765) 494-1901 - FAX: (765) 494-0548  Contact Us

© 2023 Purdue University | An equal access/equal opportunity university | Copyright Complaints

Trouble with this page? Disability-related accessibility issue? Please contact the College of Science.

Maintained by Science IT